Hi…just started Symlin on Friday and I have questions. Started with 15 mcg, now at 30 mcg, and it doesn’t seem to be working. I keep waiting for nausea and I’m hoping for appetite suppression, but I have no affects. Also, no burning sensation when injecting. I even test my pen each time because it feels like nothing is happening. I worried about lows, but I only have high 200’s on half my bolus. My doctor told the CDE to only go to 30 mcg. Is that the right dose? I’m type 1.
I have been using symlin for over a year now. I have yet to see any benefits. I started it because after diagnosis and insulin use I started to see rapid weight gain and had unsatisfied hunger. The weight gain has subsided womewhat but i am an avid runner and can not seem to shed the weight i have gained. I am up to the max of 60 MCGs and it has done nothing to bring my BG down. My Endo swears by it as a way to slow digestion and make you feel full faster. I am keeping the faith and continuing use. It’s a pricy prescription so if anyone else has feedback im all ears!!!
Roberta, Thanks for the reply. Honestly, I’m in a small town and sometimes I have to push to get to try new treatments, and then I feel like I’m doing so much research online and then feeding it back to the CDE! Frustrating. Now that I know someone else isn’t getting any benefit at 60, and after reading Jason’s bthree blog posts where he says he’s up to 120 mcg, I’m going to print off Jason’s blog and show it to my doctor…http://www.tudiabetes.org/m/blogpost?id=583967%3ABlogPost%3A460959. Although I haven’t seen him post for a while. Maybe we need a higher dose??
It did work for me but my new Endo has switched all her type one patients to Victoza. Victoza works better for me - and I only have to do one shot per day - as compared with one before every meal. Also - everytime I have been using Symlin for a period of time - it affected my lower GI tract with divertculitis. I do not know if it is because it slows the food down too much. My former NP saw this in many of her patients too.